Alert archive / Texas / Flash Flood Warnings in 2009
Flash Flood Warning 22, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jun 11, 2009, 9:03 PM CDT for Travis County, Williamson County, Texas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2009, 9:03 PM CDT (02:03 UTC)
- Expired
- Jun 12, 2009, 12:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Travis County, TX, Williamson County, TX
The radar
The Ft Hood radar (KGRK), 44 km from the middle of the area, began a volume at 02:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 9:40 PM CDT | FLASH FLOOD | 5 Nne West Lake Hills, TX | LOW WATER CROSSING AT LAKEWOOD DR AND BULLCREEK |
| Jun 11, 10:00 PM CDT | FLASH FLOOD | Austin, TX | BRIDGE WASHED OUT 12TH ST AND RED RIVER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.1 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2849 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 1048 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 8.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 120203
FFWEWX
TXC453-491-120500-
/O.NEW.KEWX.FF.W.0022.090612T0203Z-090612T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
903 PM CDT THU JUN 11 2009
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
TRAVIS COUNTY...
WESTERN WILLIAMSON COUNTY...
* UNTIL MIDNIGHT CDT.
* AT 900 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM
A THUNDERSTORM OVER THE WARNED AREA.
VERY HEAVY RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE LIKELY FALLING IN
AN HOURS TIME. THIS WILL LIKELY PRODUCE DANGEROUS FLOODING OF
NUMEROUS LOW WATER CROSSINGS...ESPECIALLY ALONG AND WEST OF AN
ANDICE TO ROUND ROCK TO OAK HILL LINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
&&
LAT...LON 3089 9764 3084 9752 3069 9755 3049 9737
3018 9777 3023 9794 3038 9812 3045 9812
3048 9810 3051 9812 3077 9798 3092 9783
$$1 follow-up statement
000
WGUS74 KEWX 120355
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1055 PM CDT THU JUN 11 2009
TXC453-491-120500-
/O.CON.KEWX.FF.W.0022.000000T0000Z-090612T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WILLIAMSON TX-TRAVIS TX-
1055 PM CDT THU JUN 11 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
TRAVIS AND WESTERN WILLIAMSON COUNTIES...
AT 1050 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING AND ROADWAY DAMAGE NEAR 12TH STREET AND RED RIVER IN
AUSTIN. SEVERAL LOW WATER CROSSINGS SHOULD REMAIN FLOODED OVER PARTS
OF TRAVIS AND WESTERN WILLIAMSON COUNTIES THROUGH MIDNIGHT.
LOCATIONS IN THE WARNING AREA INCLUDE LIBERTY HILL...WEIR...
SERENADA...JARRELL...GEORGETOWN DAM...GEORGETOWN...FLORENCE AND
ANDICE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FRIDAY
MORNING FOR SOUTH CENTRAL TEXAS.
&&
LAT...LON 3089 9764 3084 9752 3069 9755 3049 9737
3018 9777 3023 9794 3038 9812 3045 9812
3048 9810 3051 9812 3077 9798 3092 9783
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 6:32 PM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, Jun 11, 6:32 PM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 632 PM CDT THU JUN 11 2009 .DISCUSSION... SEE AVIATION SECTIONS. && .AVIATION... THUNDERSTORMS MAY IMPACT THE KAUS TERMINAL BETWEEN 01-03Z THIS EVENING...OTHERWISE VFR CONDITIONS WILL PREVAIL ALONG THE I-35 CORRIDOR UNTIL BETWEEN 07-09Z WHEN MVFR CIGS WILL DEVELOP. VFR CONDITIONS WILL PERSIST THROUGH THE TAF PERIOD AT KDRT. A LIGHT TO MODERATE SSE LOW LEVEL FLOW WILL CONTINUE. && .PREV DISCUSSION... /ISSUED 518 PM CDT THU JUN 11 2009/ UPDATE... UPDATED TO INCREASE POPS/QPF ACROSS OUR NE COUNTIES AND ADD A MENTION OF LOCALLY HEAVY RAINFALL. DISCUSSION... SEVERE THUNDERSTORM CLUSTER NORTH OF SAN SABA COUNTY IS PRODUCING VERY HEAVY RAINFALL AND LARGE HAIL WHILE MOVING SOUTH TOWARD LLANO...BURNET AND WILLIAMSON COUNTIES. INTERESTS ALONG AND NORTH OF STATE HIGHWAY 29 WILL LIKELY BE IMPACTED BY THESE STORMS BETWEEN 630-830 PM. PREV DISCUSSION... /ISSUED 253 PM CDT THU JUN 11 2009/ DISCUSSION... TORNADO WATCH #378 HAS BEEN ISSUED FOR LLANO...BURNET...WILLIAMSON AND TRAVIS COUNTIES UNTIL 10 PM CDT TONIGHT. A CLUSTER OF TSTMS HAS DEVELOPED BETWEEN BROWNWOOD AND ABILENE IN AN AREA WERE AN OUTFLOW BOUNDARY HAS INTERSECTED THE DRY-LINE. IF THESE STORMS BECOME SEVERE AND BECOME RIGHT-MOVERS...THEN THERE IS A CHANCE SOME OF THESE STORMS WILL MOVE INTO OUR COUNTIES THAT ARE UNDER THE TORNADO WATCH. CONVECTION SHOULD WANE AND BE EAST OF OUR CWFA BY MIDNIGHT. THE SUB-TROPICAL RIDGE OVER DEEP SOUTH TEXAS WILL BUILD NORTHWARD AND WILL BE CENTERED OVER SOUTH CENTRAL TEXAS BY SATURDAY. THE UPPER LEVEL RIDGE WILL REMAIN ENTRENCHED ACROSS SOUTH CENTRAL TEXAS THROUGH THE MIDDLE OF NEXT WEEK. THE RIDGE ALOFT WILL RESULT IN HOT AND DRY WEATHER WITH 100 DEGREE TEMPERATURES IN THE AFTERNOONS. THE HEAT INDEX WILL ALSO APPROACH 105 IN THE AFTERNOON AND EARLY EVENING. IF YOU ARE PLANNING TO BE OUTDOORS OVER THE WEEKEND...TRY TO AVOID BEING OUT DURING THE HOTTEST TIME OF THE DAY. IF YOU MUST BE OUTDOORS...REMEMBER TO WEAR LIGHT-COLORED AND LIGHT WEIGHT CLOTHING AND DRINK MORE WATER THAN YOU THINK YOU NEED TO STAY HYDRATED. CLIMATE... RECORD HIGHS FOR JUNE...11...12...13...14 AUSTIN/CAMP MABRY......101..103..101..108 AUSTIN/BERGSTROM........98..101..102..109 DEL RIO................108..106..105..108 SAN ANTONIO............104..105..101..105 && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 78 99 77 100 79 / 30 0 0 0 0 AUSTIN BERGSTROM INTL AIRPORT 77 99 75 100 77 / 20 0 0 0 0 NEW BRAUNFELS MUNI AIRPORT 75 100 74 101 75 / 10 0 0 0 0 BURNET MUNI AIRPORT 76 98 76 100 77 / 50 - - - 0 DEL RIO INTL AIRPORT 78 102 78 103 79 / - 0 0 0 0 GEORGETOWN MUNI AIRPORT 77 98 76 99 77 / 50 - - - - HONDO MUNI AIRPORT 76 100 75 100 77 / - 0 0 0 0 SAN MARCOS MUNI AIRPORT 77 98 76 100 77 / 10 0 0 0 0 LA GRANGE - FAYETTE REGIONAL 77 98 77 99 77 / 20 - - - - SAN ANTONIO INTL AIRPORT 78 100 78 100 78 / 10 0 0 0 0 STINSON MUNI AIRPORT 77 100 76 100 78 / 10 0 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 11/18/JB/22
Hazardous weather outlook, Jun 11, 2:41 PM CDT, 6 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 241 PM CDT THU JUN 11 2009 TXZ183>191-193-194-202>209-217>225-228-121130- VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE-KENDALL-BLANCO-HAYS- BASTROP-LEE-KINNEY-UVALDE-MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL- FAYETTE-MAVERICK-ZAVALA-FRIO-ATASCOSA-WILSON-KARNES-GONZALES- DE WITT-LAVACA-DIMMIT- 241 PM CDT THU JUN 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... HEAT INDICIES WILL BE NEAR OR ABOVE 105 DEGREES FROM 3 PM THIS AFTERNOON UNTIL 7 PM THIS EVENING ACROSS A LARGE PART OF SOUTH CENTRAL TEXAS. HEAT INDICIES WILL RANGE FROM 105 TO 108 DEGREES GENERALLY ALONG AND SOUTH OF A DEL RIO TO SAN ANTONIO TO GIDDINGS LINE. HEAT INDICIES WILL RANGE FROM 108 TO 113 ALONG AND SOUTH OF AN EAGLE PASS TO LA PRYOR TO DILLEY LINE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TXZ171>173-192-121130- LLANO-BURNET-WILLIAMSON-TRAVIS- 241 PM CDT THU JUN 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ACROSS BURNET...LLANO...TRAVIS AND WILLIAMSON COUNTIES. A TORNADO WATCH IS IN EFFECT UNTIL 10 PM THIS EVENING. LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES ARE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Jun 11, 8:56 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
856 PM CDT THU JUN 11 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0849 PM HAIL 3 S JOLLYVILLE 30.40N 97.75W
06/11/2009 M0.75 INCH TRAVIS TX PUBLIC
&&
EVENT NUMBER 00666
JPBLocal storm report, Jun 11, 8:57 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
857 PM CDT THU JUN 11 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL ROUND ROCK 30.52N 97.67W
06/11/2009 M0.88 INCH WILLIAMSON TX AMATEUR RADIO
&&
EVENT NUMBER 00667
JPBLocal storm report, Jun 11, 8:58 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
858 PM CDT THU JUN 11 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL ROUND ROCK 30.52N 97.67W
06/11/2009 M0.88 INCH WILLIAMSON TX AMATEUR RADIO
&&
EVENT NUMBER 00668
JPBLocal storm report, Jun 11, 9:00 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
900 PM CDT THU JUN 11 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0824 PM HAIL 3 ESE LEANDER 30.55N 97.82W
06/11/2009 M1.25 INCH WILLIAMSON TX COCORAHS
AVERAGE STONE SIZE DIME
&&
EVENT NUMBER 00669
JPBLocal storm report, Jun 11, 9:01 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
901 PM CDT THU JUN 11 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0824 PM HAIL 3 ESE LEANDER 30.55N 97.82W
06/11/2009 M1.25 INCH WILLIAMSON TX COCORAHS
AVERAGE STONE SIZE DIME
&&
EVENT NUMBER 00670
JPBLocal storm report, Jun 11, 9:02 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
902 PM CDT THU JUN 11 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0845 PM HAIL 10 NW AUSTIN 30.37N 97.86W
06/11/2009 E0.75 INCH TRAVIS TX BROADCAST MEDIA
HAIL REPORTED IN NORTHWEST AUSTIN.
&&
EVENT NUMBER 00671
CJMThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:25 PM CDT | Tornado Warning | EWX | Burnet | 35 min |
| Jun 11, 7:39 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Travis, Williamson | 66 min |
| Jun 11, 7:43 PM CDT | Tornado Warning | EWX | Burnet, Travis, Williamson | 47 min |
| Jun 11, 7:51 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 39 min |
| Jun 11, 8:08 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Burnet, Hays, Travis, Williamson | 67 min |
| Jun 11, 8:09 PM CDT | Flash Flood Warning | EWX | Burnet, Llano, Williamson | 111 min |
| Jun 11, 8:27 PM CDT | Tornado Warning | EWX | Travis, Williamson | 33 min |
| Jun 11, 9:08 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Lee, Travis, Williamson | 67 min |
| Jun 11, 9:36 PM CDT | Severe Thunderstorm Warning | EWX | Caldwell, Comal, Guadalupe, Hays, Travis | 54 min |
| Jun 11, 9:58 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 51 min |
| Jun 11, 11:03 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Llano | 42 min |
Nearby
Flash Flood Warnings in Texas, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.